Texas, 2014

Hail in Texas, April 13 to 14, 2014

April 13 to 14, 2014 · NWS FWD · 21 events in 13 counties and zones

A complex of thunderstorms produced hail across the southern sections of North Texas on the afternoon of the 13th and in the morning hours of the 14th. Hail up to 2 inches in diameter was reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$348,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A complex of thunderstorms produced hail across the southern sections of North Texas on the afternoon of the 13th and in the morning hours of the 14th. Hail up to 2 inches in diameter was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 13, 3:10 PM CST, 39 minutes earlier.

Area forecast discussion, Apr 13, 3:10 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
410 PM CDT SUN APR 13 2014

.DISCUSSION...
THE SHOWERS AND THUNDERSTORMS THAT MOVED INTO THE WESTERN ZONES
BEFORE SUNRISE AND MOVED ACROSS NORTH AND CENTRAL TEXAS TODAY HAD
MOVED TO THE EAST OF A BONHAM TO CORSICANA TO GEORGETOWN LINE AS
OF 330 PM. THESE STORMS PRODUCED SOME LIGHTNING AND GUSTY WINDS
AND THERE WERE A FEW REPORTS OF SOME SMALL HAIL. ROUND TWO OF
STORMS HAVE FIRED ALONG THE DRY LINE THIS AFTERNOON. THESE STORMS
WILL CONTINUE TO MOVE EAST NORTHEAST THROUGH EARLY EVENING. SOME
DESTABILIZATION IS OCCURRING ACROSS THE AREA FROM THE I-35
CORRIDOR WESTWARD LATE THIS AFTERNOON...SO ADDITIONAL DEVELOPMENT
MAY STILL OCCUR BEFORE SUNSET. A COLD FRONT THAT EXTENDED
SOUTHEAST OF A SWEETWATER TO CHILDRESS TO PLAINVIEW LINE AT 3
PM....WILL CONTINUE TO MOVE SOUTHEAST TONIGHT. THIS FRONT WILL
OVERTAKE THE DRY LINE THIS EVENING AND SWEEP THROUGH THE
SOUTHEASTERN ZONES BY DAYBREAK. WINDS WILL SHIFT TO THE NORTH WITH
THE FRONTAL PASSAGE AND SPEEDS WILL INCREASE TOWARD DAYBREAK.

STRONG NORTHERLY WINDS WILL MIX DOWN MONDAY MORNING WITH
SUSTAINED WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 40 TO 45 MPH
POSSIBLE. A WIND ADVISORY WILL LIKELY BE ISSUED LATER THIS
EVENING TO COVER MONDAY/S STRONG WINDS. HIGHS MONDAY WILL BE IN
THE 50S TO LOWER 60S.

WINDS WILL DECREASE BY SUNSET MONDAY AND WITH CLEAR SKIES AND THE
LIGHTER WINDS...A FREEZE WILL OCCUR ACROSS PARTS OF NORTH TEXAS
WITH AREAS OF FROST POSSIBLE ACROSS MOST OF NORTH AND CENTRAL
TEXAS. LOWS WILL BE MOSTLY IN THE 30S...THOUGH SOME UPPER 20S ARE
LIKELY ACROSS THE NORMALLY COLDER SPOTS ACROSS THE NORTH AND
WEST.

TEMPERATURES WILL MODERATE TUESDAY AFTERNOON THROUGH THURSDAY
AHEAD OF A SHORTWAVE AND COLD FRONT. THERE WILL BE A CHANCE OF SHOWERS
AND THUNDERSTORMS THURSDAY AND THURSDAY NIGHT WITH SOME LINGERING
SHOWERS POSSIBLE ACROSS THE EAST FRIDAY MORNING.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  57  34  63  43 /  40  10   5   0   5
WACO, TX              54  59  34  64  39 /  30  20   5   0   5
PARIS, TX             49  51  30  60  38 /  50  20  10   0   5
DENTON, TX            45  54  30  63  39 /  30  10   5   0   5
MCKINNEY, TX          48  55  31  62  38 /  50  10   5   0   5
DALLAS, TX            50  57  35  63  44 /  50  10   5   0   5
TERRELL, TX           52  56  32  62  38 /  50  20   5   0   5
CORSICANA, TX         54  56  34  62  40 /  50  20   5   0   5
TEMPLE, TX            55  60  35  64  38 /  30  20   5   0   5
MINERAL WELLS, TX     44  56  31  64  38 /  20  10   5   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ091>093-100>104-
115>120-129>134-141>146-156>161-174-175.

&&

30/58
Hazardous weather outlook, Apr 13, 3:11 PM CST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
411 PM CDT SUN APR 13 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
411 PM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...
MAINLY NORTHWEST OF A BONHAM TO COMANCHE THIS EVENING. LARGE HAIL
AND DAMAGING WINDS ARE THE MOST LIKELY SEVERE WEATHER
HAZARDS...HOWEVER A FEW TORNADOES ARE ALSO POSSIBLE.

A WIND ADVISORY IS IN EFFECT THROUGH SUNSET FOR AREAS ALONG AND
WEST OF A LINE FROM SHERMAN TO CORSICANA TO HEARNE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
FROST IS POSSIBLE TUESDAY MORNING ACROSS ALL OF NORTH TEXAS. MAKE
PLANS TO PROTECT PLANTS.

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO NORTH TEXAS THURSDAY
INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS MUCH OF THE
AREA.

In the hours before

Special weather statement, Apr 13, 1:05 PM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 PM CDT SUN APR 13 2014

TXZ122-131930-
VAN ZANDT TX-
205 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  VAN ZANDT COUNTY

AT 205 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CANTON...MOVING NORTHEAST AT
45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CANTON...EDGEWOOD...
FRUITVALE...GRAND SALINE...VAN AND PURTIS CREEK STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE FROM THIS STORM.

LAT...LON 3237 9581 3235 9592 3236 9608 3253 9607
      3277 9584 3277 9576 3276 9576 3274 9570
      3271 9566 3272 9564 3270 9559 3254 9559
TIME...MOT...LOC 1905Z 234DEG 37KT 3249 9591
Special weather statement, Apr 13, 2:00 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT SUN APR 13 2014

TXZ115-132030-
STEPHENS TX-
300 PM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN STEPHENS COUNTY

AT 259 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES WEST OF BRECKENRIDGE...MOVING EAST AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CRYSTAL FALLS.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR
NORTH CENTRAL TEXAS.

LAT...LON 3293 9910 3294 9910 3297 9902 3296 9895
      3296 9894 3296 9875 3280 9871 3274 9910
      3292 9911
TIME...MOT...LOC 1959Z 254DEG 30KT 3283 9914

The radar

The Dallas/Ft Worth radar (KFWS), 100 km away, was scanning. The volume nearest the first event began at 21:47 UTC.

Open the radar archive at this moment

Event by event

21 hail. Local standard time, as filed.

Hail, Palo Pinto

When
April 13, 3:49 PM CST
Where
Palo Pinto County, 1.74 mi W of Graford
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.930, -98.280

Quarter sized hail was reported near Graford.

Hail, Eastland

When
April 13, 4:42 PM CST
Where
Eastland County, 0.58 mi W of Gorman Arpt
Measured
1.75 in hail
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
32.200, -98.680

Eastland County volunteer fire departments reported golf ball sized hail near Gorman.

Hail, Comanche

When
April 13, 4:54 PM CST
Where
Comanche County, 1.75 mi W of Rucker
Measured
1.75 in hail
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
32.170, -98.630

Comanche County Volunteer Fire Departments reported golf ball sized hail near the community of Rucker.

Hail, Comanche

When
April 13, 5:20 PM CST
Where
Comanche County, 3.41 mi ENE of De Leon
Measured
1.75 in hail
Property damage
$60,000
Reported by
Fire Department/Rescue
Coordinates
32.147, -98.501

Comanche County Volunteer Fire Departments reported golf ball sized hail that was covering the ground near DeLeon.

Hail, Mills

When
April 13, 5:33 PM CST
Where
Mills County, 4 mi S of Goldthwaite
Measured
1.75 in hail
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
31.392, -98.570

Mills County sheriff's deputies reported golf ball sized hail approximately four miles south of Goldthwaite.

Hail, Erath

When
April 13, 5:35 PM CST
Where
Erath County, Dublin
Measured
1.75 in hail
Property damage
$60,000
Reported by
Amateur Radio
Coordinates
32.080, -98.330

Amateur radio spotters reported golf ball sized hail covering the ground in the city of Dublin.

Hail, Mills

When
April 13, 5:53 PM CST
Where
Mills County, 2.76 mi S of Castor
Measured
1.75 in hail
Property damage
$30,000
Reported by
Broadcast Media
Coordinates
31.310, -98.570

There were several broadcast media reports of golf ball sized hail near the community of Castor, in Mills County.

Hail, Lampasas

When
April 13, 6:25 PM CST
Where
Lampasas County, 6.36 mi SW of Adamsville
Measured
1.5 in hail
Property damage
$40,000
Reported by
Law Enforcement
Coordinates
31.230, -98.240

Lampasas County Sheriff's Deputies reported golf ball sized hail north of Lampasas.

Hail, Bell

When
April 13, 7:36 PM CST
Where
Bell County, Hood Afb
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
31.130, -97.730

Amateur radio spotters reported nickel sized hail near Fort Hood.

Hail, Bell

When
April 13, 7:48 PM CST
Where
Bell County, 3.9 mi ESE of (Grk)gray Aaf Ft Hoo
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
31.056, -97.766

Quarter sized hail was reported at the intersection of SH 195 and SH 201, in southern Killeen.

Hail, Grayson

When
April 13, 7:57 PM CST
Where
Grayson County, 1.86 mi ENE of Pottsboro Loes Arpt
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
33.840, -96.670

Hail, Bell

When
April 13, 8:08 PM CST
Where
Bell County, 3.15 mi NW of Salado
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
30.960, -97.570

Hail, Navarro

When
April 14, 7:59 AM CST
Where
Navarro County, 0.69 mi N of Corsicana
Measured
2 in hail
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
32.110, -96.470

The Navarro County Emergency Manager reported hail grew to approximately two inches in diameter in the city of Corsicana.

Hail, Navarro

When
April 14, 8:02 AM CST
Where
Navarro County, 0.69 mi N of Corsicana
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
32.110, -96.470

The Navarro County Emergency Manager reported hail to the size of quarters just north of the city of Corsicana.

Hail, Navarro

When
April 14, 8:13 AM CST
Where
Navarro County, Corsicana
Measured
1.75 in hail
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.100, -96.470

The Navarro County Emergency Manager reported quarter to golf ball sized hail covering the roadway at I-45 and the north business bypass in Corsicana.

Hail, McLennan

When
April 14, 8:43 AM CST
Where
McLennan County, 1.73 mi SSW of Beverly Hills
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
31.498, -97.164

Hail, Henderson

When
April 14, 8:50 AM CST
Where
Henderson County, Malakoff
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.170, -96.020

Hail, McLennan

When
April 14, 8:57 AM CST
Where
McLennan County, 3.02 mi WNW of Northcrest
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.640, -97.150

The McLennan County Emergency Manager reported quarter sized hail in Waco.

Hail, Limestone

When
April 14, 9:40 AM CST
Where
Limestone County, Mexia
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.680, -96.500

Trained spotters reported dime to quarter sized hail in Mexia.

Hail, Van Zandt

When
April 14, 9:45 AM CST
Where
Van Zandt County, Wills Pt
Measured
0.75 in hail
Reported by
Public
Coordinates
32.700, -96.000

Hail, Limestone

When
April 14, 9:50 AM CST
Where
Limestone County, Mexia
Measured
0.75 in hail
Reported by
Broadcast Media
Coordinates
31.680, -96.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 514730, 514731, 514732, 514734, 514735, 514736, 514737, 514739, 514728, 514740, 514729, 514741, 514742, 514720, 514721, 514722, 514723, 514724, 514725, 514726, 514727.